Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 101, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 29, 2002, 2:19 PM CDT for Grant County, Arkansas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2002, 2:19 PM CDT (19:19 UTC)
- Expired
- Apr 29, 2002, 3:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Grant County, AR
The radar
The Little Rock radar (KLZK), 60 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 2:50 PM CDT | Hail 1.75 | Sheridan, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 10:15 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1917 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
658 WUUS54 KLZK 291919 SVRLIT ARC053-292000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 219 PM CDT MON APR 29 2002 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRANT COUNTY IN CENTRAL ARKANSAS * UNTIL 300 PM CDT * AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF POYEN...OR ABOUT 7 MILES SOUTHEAST OF MALVERN...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... POYEN AROUND 225 PM CDT PRATTSVILLE AROUND 230 PM CDT SHERIDAN AROUND 245 PM CDT && THE MAIN THREAT WITH THIS STORM IS QUARTER SIZE HAIL OR LARGER. THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3424 9221 3422 9266 3439 9266 3443 9221 $$ 54
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 12:43 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 29, 12:43 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1243 PM CDT MON APR 29 2002 CLOUDS CONTINUE TO INCREASE OVER MOST OF THE SOUTHERN HALF OF ARKANSAS SO HAVE CHANGED THE WORDING TO REFLECT THIS IN THE ZONES. HAVE ALSO RAISED THE PROBABILITY OF STORMS ACROSS THE SOUTHERN ONE THIRD FOR THIS AFTERNOON. FCSTID = 38 .LZK...NONE.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:44 AM CDT | Severe Thunderstorm Warning | LZK | Scott | 46 min |
| Apr 29, 10:12 AM CDT | Severe Thunderstorm Warning | LZK | Logan | 33 min |
| Apr 29, 10:19 AM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 41 min |
| Apr 29, 10:58 AM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 32 min |
| Apr 29, 11:30 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 45 min |
| Apr 29, 12:15 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 20 min |
| Apr 29, 12:36 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 39 min |
| Apr 29, 2:02 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 28 min |
| Apr 29, 2:37 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 23 min |
| Apr 29, 3:07 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 38 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.